MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the lens was not returned to the manufacturer for evaluation.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The lenses were released according to specifications.The complaint history search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient experienced a hyperopic surprise.The zcb00 10.5 diopter intraocular lens (iol) was explanted on (b)(6) 2016 and was replaced with the same model zcb00 lens, a larger 20.5 diopter.Patient's vision improved after iol exchange and patient is happy with surgery outcome.There was no incision enlargement, no vitrectomy was required.Visual acuity pre-op (pre-initial implant): sc (sans corrected) (20/40-2).Visual acuity post-op (post-initial implant): sc (cf) (counting fingers)pinhole: 20/70.Visual acuity post-op (post-replacement): sc (20/50).Treatment or prescription given by the doctor: besivance, lotemax gel, prolensa.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6056188
Report Number2648035-2016-01656
Device Sequence Number10770350
Product Code HQL
UDI-Device Identifier05050474531529
UDI-Public(01)05050474531529(17)180204
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/04/2018
Device Model NumberZCB00
Device Catalogue NumberZCB0000105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;